Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Free quotients of $SL_2(R[x])$


Authors: Sava Krstic and James McCool
Journal: Proc. Amer. Math. Soc. 125 (1997), 1585-1588
MSC (1991): Primary 20H25, 20E08
MathSciNet review: 1376995
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if $R$ is an integral domain which is not a field, and $U_2(R[x])$ is the subgroup of $SL_2(R[x])$ generated by all unipotent elements, then the quotient group $SL_2(R[x])/U_2(R[x])$ has a free quotient of infinite rank.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20H25, 20E08

Retrieve articles in all journals with MSC (1991): 20H25, 20E08


Additional Information

Sava Krstic
Affiliation: Department of Mathematics, Tufts University, Medford, Massachusetts 02155
Email: skrstic@diamond.tufts.edu

James McCool
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario, Canada M5S 1A1
Email: mccool@math.toronto.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-97-03809-4
PII: S 0002-9939(97)03809-4
Received by editor(s): October 31, 1995
Additional Notes: The first author was partially supported by a grant from Science Fund of Serbia.
The second author’s research was supported by a grant from NSERC Canada.
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1997 American Mathematical Society